# SDR 2003FA0000617

- Difficulty date: March 18, 2003
- Submitted: June 11, 2003
- Operation: General aviation
- Aircraft: N44681
- Make and model: Piper PA 28-180
- Aircraft serial: 287405274
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bolt
- Part number: 7954312
- Condition: Broken
- Location: Torque Link
- Component: Mlg
- Component part number: 63315
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CENTER TORQUE LOCK BOLT BROKE ON TAKE OFF WHICH CAUSED THE LANDING GEAR TO FALL OFF AIRCRAFT.  THE BOLT WAS AN OLD STYLE BOLT THAT IS STEPPED DOWN AT THE THREADS TO .5000.  A FIX WOULD BE TO HAVE THE NEW STYLE HEAVY DUTY BOLT WHICH IS .7500 INSTALLED IN THE TORQUE LINK.
